difficult child off Vyvanse..not much difference?

Discussion in 'General Parenting' started by luvmyottb, Mar 25, 2008.

  1. luvmyottb

    luvmyottb Guest

    Ok, so Ms. difficult child has been off Vyvanse for one week and life is actually more pleasant in some ways. She has much less irritablility and if she does gets angry, she seems to be much easier to reach and rein in.

    What is going on here? She has always been hyper way off the charts and still is, but maybe she has matured??? She has been taking stimulants for 2 years.

    She was really ill with a fever, vomiting etc last week so I pulled the Vyvanse because she was so sick. I haven't put her back on it yet. We are on spring break and took a 8 hour car trip and she was good. She watched movies, slept and was well behaved.

    So I have yet to see what she will be like without the Vyvanse in a school setting, but just my observations of her over the last week, I would like to try. She's so much nicer overall and seems happier. Of course that could be the fact she is out of school.:laughing: It has me suprised and a little perplexed. neuropsychologist exam scheduled for 3/31. Should I send her without the stimulant or with? I am going to call the psychiatric dr this week and talk to him.
     
  2. smallworld

    smallworld Moderator

    Any ADHD stimulant can cause a child with bipolar disorder to become more moody. In addition, hyperactivity in a BiPolar (BP) child is sometimes mania or mood instability instead of true ADHD. The neuropsychologist evaluation should help you sort it all out.

    When my son had a neuropsychologist evaluation and was on a stimulant at the time, the neuropsychologist had us bring him to the office without having taken the stimulant. The neuropsychologist himself gave my son the stimulant partway through the testing to see if he could notice a difference in my son's functioning on and off the medication.

    You're wise to ask the neuropsychologist whether you should give her the stimulant or not for the testing.
     
Loading...